Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 29, 1998, 12:29 PM CST for Manitowoc County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 1998, 12:29 PM CST (18:29 UTC)
- Expired
- Mar 29, 1998, 1:30 PM CST
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Manitowoc County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 1:05 PM CST | Hail 0.75 | Cooperstown, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS1 KGRB 291830 RRA SVRGRB WIC071-291930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1229 PM CST SUN MAR 29 1998 * SEVERE THUNDERSTORM WARNING FOR NORTHERN AND CENTRAL MANITOWOC COUNTY - EAST CENTRAL WISCONSIN * UNTIL 130 PM CST * SOME LOCATIONS AFFECTED MARIBEL KELLNERSVILLE REEDSVILLE * AT 1226 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 25 MILES NORTHWEST OF MANITOWOC...NEAR DUNDAS. THE STORM WAS MOVING EAST AT 35 MPH...AND HAS PRODUCED 4 INCH HAIL AT ST JOHN AT 1225 PM. * THE STORM WILL BE NEAR REEDSVILLE BY 1245 PM. THIS IS A DANGEROUS STORM WITH HAIL LARGER THAN AN INCH IN DIAMETER. MOVE TO A STURDY SHELTER. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. JKL/APK &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:45 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 29, 7:45 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 745 AM CST SUN MAR 29 1998 12Z UPR AIR DATA CONTINUES TO SUPPORT THE THREAT OF SVR WX ACRS THE AREA LATER TDA. 12Z TOP SOUNDING HAD LI OF -7 AND THE ATM IN THE CENTRAL US HAS VERY STEEP MID-LVL LAPSE RATES. STG TSTMS WERE DEVELOPING ACRS IA AND SE MN IN RGN OF STG ISENTROPIC LIFT. THIS APPEARS TO BE AT THE NOSE OF THE LLJ...BUT N/S ORIENTATION OF THE STORMS ALSO SUGGESTS THAT THERE MAY BE A WK SHRTWV MOVG THROUGH THAT AREA. ISENTROPIC LIFT ACRS WI IS MUCH WEAKER ATTM...BUT IT WILL INCR LATER TDA. SITN IS EVOLVING PRETTY MUCH AS EXPECTED...THOUGH ONSET OF SVR THREAT ACRS CENTRAL WI MAY OCCUR A BIT EARLIER THAN EARLIER THOUGHT. \ JS
In the hours before
Local storm report, Mar 29, 11:53 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 AM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM 10 W WILD ROSE WI 1.75 INCH HAIL
03/29/98 WAUSHARA
1108 AM WAUTOMA WI .75 INCH HAIL
03/29/98 WAUSHARA
1110 AM 2 SW WILD ROSE WI 1.75 INCH HAIL
03/29/98 WAUSHARA
1129 AM WEST BLOOMFIELD WI 1.75 INCH HAIL
03/29/98 WAUSHARA
1129 AM WINCHESTER WI 2 INCH HAIL
03/29/98 WINNEBAGO
JMLLocal storm report, Mar 29, 11:53 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 AM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM 10 W WILD ROSE WI 1.75 INCH HAIL
03/29/98 WAUSHARA
1108 AM WAUTOMA WI .75 INCH HAIL
03/29/98 WAUSHARA
1110 AM 2 SW WILD ROSE WI 1.75 INCH HAIL
03/29/98 WAUSHARA
1129 AM WEST BLOOMFIELD WI 1.75 INCH HAIL
03/29/98 WAUSHARA
1129 AM WINCHESTER WI 2 INCH HAIL
03/29/98 WINNEBAGO
JMLLocal storm report, Mar 29, 12:03 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM 3 W APPLETON WI 2 INCH HAIL
03/29/98 OUTAGAMIE
JMLLocal storm report, Mar 29, 12:03 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM 3 W APPLETON WI 2 INCH HAIL
03/29/98 OUTAGAMIE
JMLLocal storm report, Mar 29, 12:14 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM APPLETON WI 1.75 INCH HAIL
03/29/98 CALUMET
JMLLocal storm report, Mar 29, 12:14 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 PM CST SUN MAR 29 1998
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM APPLETON WI 1.75 INCH HAIL
03/29/98 CALUMET
JMLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:41 AM CST | Severe Thunderstorm Warning | GRB | Portage, Waushara | 44 min |
| Mar 29, 11:07 AM CST | Severe Thunderstorm Warning | GRB | Waupaca | 43 min |
| Mar 29, 11:27 AM CST | Severe Thunderstorm Warning | GRB | Waushara | 33 min |
| Mar 29, 11:31 AM CST | Severe Thunderstorm Warning | GRB | Winnebago | 49 min |
| Mar 29, 11:57 AM CST | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 53 min |
| Mar 29, 12:12 PM CST | Severe Thunderstorm Warning | GRB | Brown | 63 min |
| Mar 29, 12:46 PM CST | Severe Thunderstorm Warning | GRB | Wood | 59 min |
| Mar 29, 12:50 PM CST | Severe Thunderstorm Warning | GRB | Kewaunee | 50 min |
| Mar 29, 1:10 PM CST | Severe Thunderstorm Warning | GRB | Portage | 40 min |
| Mar 29, 2:15 PM CST | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 45 min |
| Mar 29, 2:30 PM CST | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
| Mar 29, 2:38 PM CST | Severe Thunderstorm Warning | GRB | Oconto | 52 min |
| Mar 29, 3:00 PM CST | Severe Thunderstorm Warning | GRB | Marinette | 60 min |
| Mar 29, 3:30 PM CST | Severe Thunderstorm Warning | GRB | Door | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.